MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B1120-040
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned to abbott vascular for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.In this case, the device was prepped prior to use without ruptures noted, which would suggest that the device was not damaged prior to use.The investigation determined the reported difficulty to advance, difficulty to remove, and balloon rupture appear to be related to operational circumstances of the procedure.Based on the reported information, in this case, during advancement the balloon catheter encountered resistance with the 99% stenosed, heavily calcified, heavily tortuous anatomy resulting in the difficulty to advance and remove.It is likely that during advancement and/or re-advancement, the balloon outer surface became compromised and/or damaged against the anatomy resulting in the reported balloon rupture.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a de novo, 99% stenosed, heavily calcified, heavily tortuous vessel in the femoral artery.The 12.0x40mm armada 35 percutaneous transluminal angioplasty (pta) catheter failed to cross the targeted lesion due to the anatomy on the first attempt and there was resistance with the anatomy during removal.Plain old balloon angioplasty (poba) was performed and the armada 35 was able to advance on this attempt, however, during inflation it failed to hold the pressure.It was noted under fluoroscopic guidance that there was a leak of contrast in the balloon.Another armada 35 was able to complete the procedure.There was no adverse patient effect and there was no clinically significant delay in procedure.No additional information was provided.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12395253
Report Number2024168-2021-07723
Device Sequence Number17157771
Product Code LIT
UDI-Device Identifier08717648154980
UDI-Public08717648154980
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberB1120-040
Device Catalogue NumberB1120-040
Device Lot Number00429G1
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/10/2021
Initial Report FDA Received Date08/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1